Talk

Advanced search

To think he's taken an overdose?

(118 Posts)
worriedddddddddddd Tue 08-Dec-15 20:46:43

My boyfriend is refusing to go to the hospital.
He's got a bad toothache (abscess, been receiving treatment for last 3 weeks)
Today he's been in so much pain he's taken 20+ (won't tell me how many) paracetamol/codeine.
Has a really bad stomach ache.
I'm not with him right now. What do I do?

stairbears Tue 08-Dec-15 20:49:28

Over what period of time?

LagunaBubbles Tue 08-Dec-15 20:50:14

He needs to get his blood checked and probably an IV antidote asap, people can die days after a paracetamol overdose due to liver failure.

MingZillas Tue 08-Dec-15 20:50:48

Hi OP I'd try persuade him to go to hospital or ring an ambulance for him. He might knacker up his liver with what he's taken.

Did he tell you why he's done it? Was it the pain he was in and painkillers not working?

seasidesally Tue 08-Dec-15 20:51:00

get of MN and phone an ambulance to go to his place

LagunaBubbles Tue 08-Dec-15 20:52:04

And where is he? Is he at home? If so phone an ambulance.

Jw35 Tue 08-Dec-15 20:52:17

Phone an ambulance he could die!

worriedddddddddddd Tue 08-Dec-15 20:52:32

20+ in last 24 hours
I'm trying to make him go to hospital and he won't

londonrach Tue 08-Dec-15 20:52:45

Phone 999 please op if worried he has overdosed.

UterusUterusGhali Tue 08-Dec-15 20:53:25

As Laguna says.

He could slowly go into renal failure.

He needs to be honest and say exactly how much he's taken over a 24hr period.

worriedddddddddddd Tue 08-Dec-15 20:54:26

Painkillers not working

Palomb Tue 08-Dec-15 20:54:38

Tell him that tying of paracetamol poisoning is one of the worst possible ways to die and to pull his finger out of his arse and go to hospital.

LagunaBubbles Tue 08-Dec-15 20:54:51

Why won't he go?

MothertotheLordsofmisrule Tue 08-Dec-15 20:55:02

Call an ambulance, he needs to go now.
If you can't make him then maybe they can convince him.

londonrach Tue 08-Dec-15 20:55:05

Please dont wait for this. He needs medical attention now if he has overdosed.

www.nhs.uk/Conditions/Poisoning/Pages/Symptoms.aspx

blueteapot Tue 08-Dec-15 20:55:07

He needs to go to A&E for blood paracetamol levels and possibly an IV antidote
Also too much codeine itself can cause drowsiness / respiratory depression so also an urgency

LittlestLightOnTheTree Tue 08-Dec-15 20:55:15

Is he on antibiotics as well?

Indole Tue 08-Dec-15 20:55:19

Jesus. What an idiot. Phone an ambulance and try if you can to find out how many he has taken.

8 pills a day would be the standard dose (this will be much lower than the limit, though, as when DD was small and needed pain medication following an operation, she was allowed approx twice as much Calpol as it said on the bottle).

HackerFucker22 Tue 08-Dec-15 20:55:35

Just because they aren't stopping the pain doesn't mean they aren't doing damage!!

londonrach Tue 08-Dec-15 20:56:47

Op tell him its a horrible painful way to die. He needs to tell you how much he has had. Do you have the packet? Just call 999!

Francescal88 Tue 08-Dec-15 20:57:08

The stomach ache is probably from the codeine, especially if he has been taking them on an empty stomach. Best to get to a&e to be on the safe side.

JennyOnAPlate Tue 08-Dec-15 20:57:11

Do you know where he is right now? If so call an ambulance.

Iliveinalighthousewiththeghost Tue 08-Dec-15 20:57:17

Aww. It's easily done with toothache, bless him. It's got to rate as one of the worse pain ever.
Please seek medical assistance, immediately.

worriedddddddddddd Tue 08-Dec-15 20:57:20

Yes he's on antibiotics

queenoftheworld93 Tue 08-Dec-15 20:58:43

Call an ambulance now! Paracetamol overdose is not a nice way to go and cannot be reversed after a certain point.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now